| Model Number |
G57451 |
| Medical Device Problem Codes |
Off-Label Use (1494); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Able to deploy the stent, but when they went to remove the delivery catheter it was stuck on the wire, there was some tension so when they were able to pull it out, the tip of the catheter broke off inside the patient.They were able to use a 5fr kmp catheter over the wire and it snagged the piece that broke off.The catheter, wire and broken piece were all able to be pulled at the same time.No patient impact reported.3.91 are images of the device or procedure available? yes, final images of the procedure.3.93 please describe the native state of the vessel? normal, except there was dvt where the stent was going to be placed, 1st step removed blood clot in the vessel then placed the stent.3.94 was a stent previously placed during previous procedures? no 3.95 was the device used percutaneously? yes 3.96 where on the patient was the percutaneous access site? popliteal vein 3.97 was the access site jugular or femoral? other, popliteal vein 3.98 what disease pathology was being treated? may thurner 3.99 was the lesion approached via contralateral or ipsilateral? ipsilateral 3.100 was pre-dilation performed ahead of placement of the stent? yes 3.101 what was the target location for the stent? common illiac artery 3.102 details of access sheath used (name, fr size, length)? unknown 3.103 was the device flushed through both flushing ports before the procedure, as per ifu? yes 3.104 details of the wire guide used (name, diameter, hyrdophyllic)? terumo glidewire advantage 3.105 was resistance encountered when advancing the wire guide to the target location? no 3.106 was resistance encountered when advancing the delivery system to the target location? no 3.107 if resistance was met, how did the physician address this? n/a 3.108 did the tip of the delivery system cross the target location? yes, with no issue 3.109 did the user pull the handle towards the hub during deployment, per ifu? yes 3.110 did the user push the hub during deployment? no 3.111 did the user remove slack in the delivery system before deployment, per ifu? unknown 3.112 was the stent deployed smoothly / without resistance? yes 3.113 was the stent fully deployed in the patient? yes 3.114 was the stent fully deployed before removing the delivery system from the patient? yes 3.115 was post dilation performed after the placement of the stent? unknown 3.116 was the delivery system damaged/kinked/twisted during deployment? no 3.117 what intervention (if any) was required? used a 5fr kmp catheter over the wire and it snagged the piece that broke off.The catheter, wire and broken piece were all able to be pulled at the same time.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure 3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.
Additional Manufacturer Narrative
Pma/510(k) # p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 20-feb-2025 as the complaint no longer meets the description of a reportable incident."no adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.".
Additional Manufacturer Narrative
Device evaluation the zvt7-35-120-14-100 device of lot number c1939386 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 27th august 2024.On evaluation of the device, the following was observed: visual inspection: device returned with what appears to be a cook 5fr access sheath, and wireguide.Wireguide measured and appears to be 0.025 inch wireguide.Red safety tab not returned.Handle in deployed position.Damage noted along the delivery system.Ripples observed along outer sheath.Severe damage noted at approx 59cm from distal end.Severe crinkling observed at approx 16cm, approx.17cm and approx.33cm from distal end.As noted in complaint description, tip not returned.Damage noted to the distal end of the outer sheath.Kink noted approx.2.5 cm from distal end of inner catheter.Functional inspection: device flushes with no issue.0.035 inch wireguide unable to pass beyond crinkling at approx 33cm.The 5fr catheter returned with the device was used to capture the part of the catheter that broke off when attempting to remove the delivery system from the patient.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0091) states the following: ¿if resistance is encountered while removing the delivery system over the wire guide, carefully remove the delivery system and wire guide together.If resistance continues to be experienced, remove the delivery system, wire guide, and introducer sheath together¿.The customer confirmed that the target location was the right iliac vein and that a 0.035¿ terumo wire guide was used during the procedure.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to congealed blood in the delivery system, which may have bound the wire guide to the delivery system resulting in the tension described by the customer when attempting to remove the catheter over the wire guide.It is also possible that the inner catheter or wire guide may have kinked during advancement to the target location, during deployment or during attempted withdrawal of the device, a kink may have resulted in the device getting stuck on the wire guide and being unable to be removed, a kink was noted on the inner catheter during the lab evaluation.A kink may have resulted in friction between the two components as the user attempted to remove the device from the wire guide and this friction/force may also have contributed to some of the damage observed during the lab evaluation and led to the tip breaking off into the patient.03 requests were made for images of the procedure to be provided however these were not received, should these become available at a later date, the complaint can be re-opened and re-investigated.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the stent deployed with no issue however when attempting to remove the catheter, it stuck on the wire guide resulting in the tip of the catheter breaking off inside the patient.The tip was retrieved using a 5fr catheter and the catheter, wire and broken piece were removed together.No adverse effects were reported as a result of this occurrence.